MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE FILTER BLUNT FILL 18X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE FILTER BLUNT FILL 18X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported foreign matter.Description: blunt fill needle was flaking.The white cement that seals the red connector and the needle together was flaking white bits down onto the heparin vial the rn was trying to draw up vial.Some flakes did enter the vial, making it unusable.No patient harm.
 
Additional Manufacturer Narrative
(b)(4) follow up: the customer reported flaking of the white cement that seals the red connector to the needle.To support the investigation, two photographs were provided.One image shows the top webs of the blister packaging.The second depicts a needle assembly outside its packaging, with the shield removed and placed to the side.In this image, epoxy is visible as a drip toward the top of the needle, and a loose epoxy particle is present inside the plastic shield.No additional defects or imperfections were observed.This condition is consistent with a potential jam at the cannulator.Cannulator verification was performed, settings were within specification and product flow was acceptable.Based on the investigation and photographic analysis, the customer reported symptom is confirmed.
 
Additional Manufacturer Narrative
Correction: material number updated.See d tab.

Brand Name
NEEDLE FILTER BLUNT FILL 18X1-1/2
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24428332
Report Number1911916-2026-00079
Device Sequence Number10113681
Product Code GAA
UDI-Device Identifier00382903052110
UDI-Public(01)00382903052110
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by ManufacturerNot provided
03/17/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/16/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown